# SDR QMLA2018061548072

- Difficulty date: June 14, 2018
- Submitted: June 15, 2018
- Operation: Air carrier
- Aircraft: N576AM
- Make and model: Snias AS350B2
- Aircraft serial: 4418
- Aircraft time: 3,363 hours, 11,302 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 5,758 hours, 6,844 cycles
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Drain
- Part number: A1282Z3
- Condition: Obstructed
- Location: Fuel Filter
- Stage of operation: AA
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

DURING A RETURN LEG TO THE BASE, THE MEDICAL CREW NOTICED A FUEL ODOR IN THE CABIN. THE PILOTS PERFORMED A PRECAUTIONARY LANDING AND NOTIFIED MAINTENANCE AND ALL NECESSARY PERSONNEL.  THE MECHANIC FOUND THE FUEL DRAIN TO THE FUEL FILTER TO BE LEAKING DUE TO A PIECE OF GRASS KEEPING THE DRAIN SLIGHTLY OPEN THUS ALLOWING FUEL TO LEAK ONTO TRANSMISSION DECK AND ALLOW THE ODOR TO LEAK INTO THE CABIN. THE MECHANIC REPLACED THE FILTER, CLEANED AND INSPECTED THE FILTER BOWL HOUSING AND DRAIN, REINSTALLED, CLEANED THE TRANSMISSION DECK, AND LEAK AND OPS CHECKED.  FUEL DRAIN DID NOT LEAK ANYMORE AND THE PROBLEM WAS CORRECTED. AIRCRAFT WAS RETURNED TO SERVICE AND RETURNED TO BASE.
